Alert archive / Michigan / Severe Thunderstorm Warnings in 2014
Severe Thunderstorm Warning 73, NWS Detroit, MI
NWS Detroit, MI issued this severe thunderstorm warning at Aug 19, 2014, 5:46 PM EDT for Monroe County, Wayne County, Michigan. It was in force for 59 min. 5 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 19, 2014, 5:46 PM EDT (21:46 UTC)
- Expired
- Aug 19, 2014, 6:45 PM EDT
- In force
- 59 min
- Issued by
- NWS Detroit, MI
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Monroe County, MI, Wayne County, MI
The radar
The Detroit radar (KDTX), 77 km from the middle of the area, began a volume at 21:46 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 19, 5:54 PM EDT | TSTM WND DMG | 3 Se Maybee, MI | LARGE TREE LIMBS DOWNED |
| Aug 19, 6:07 PM EDT | TSTM WND DMG | 2 Nne Taylor, MI | 6 INCH DIAMETER TREE LIMBS DOWNED, WIRES DOWNED, SHINGLES BLOWN OFF ROOF AT ECORSE AND MONORE ROADS |
| Aug 19, 6:10 PM EDT | TSTM WND DMG | 3 E Taylor, MI | 1-2 FOOT DIAMETER TREE BLOCKING ROAD AT GODDARD AND REECK ROADS |
| Aug 19, 6:12 PM EDT | TSTM WND DMG | 3 Ne Taylor, MI | MODERATE SIZED TREES AND WIRES DOWNED. SHINGLES OFF ROOF AT ECORSE AND PELHAM ROAD. |
| Aug 19, 6:14 PM EDT | TSTM WND DMG | 5 Ene Taylor, MI | LARGE TREES DOWNED ACROSS ROAD |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 5 storm reports to this severe thunderstorm warning; the first came 8 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Aug 19, 2:34 PM EDT | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
Detroit, MI (KDTX), launched 12:00Z, 9.8 hours before the alert went out and 79 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 82 J/kg
- Mixed-layer CIN
- -76 J/kg
- Mixed-layer LCL
- 742 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- 171 m²/s²
- 0-3 km storm-relative helicity
- 200 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.5
The text
As transmitted, in the capitals the NWS used until 2016.
019
WUUS53 KDTX 192146
SVRDTX
MIC115-163-192245-
/O.NEW.KDTX.SV.W.0073.140819T2146Z-140819T2245Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
546 PM EDT TUE AUG 19 2014
THE NATIONAL WEATHER SERVICE IN DETROIT/PONTIAC HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
MONROE COUNTY IN SOUTHEAST MICHIGAN...
SOUTHERN WAYNE COUNTY IN SOUTHEAST MICHIGAN...
* UNTIL 645 PM EDT
* AT 546 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR MILAN...AND
MOVING EAST AT 30 MPH.
HAZARD...60 MPH WIND GUSTS AND PENNY SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
OAKVILLE AROUND 555 PM EDT.
MAYBEE AROUND 600 PM EDT.
SCOFIELD AND SUMPTER TOWNSHIP AROUND 605 PM EDT.
WALTZ AND CARLETON AROUND 615 PM EDT.
NEWPORT AROUND 620 PM EDT.
FLAT ROCK AND SOUTH ROCKWOOD AROUND 625 PM EDT.
THE WARNING INCLUDES AREAS SURROUNDING THESE LOCATIONS...
WYANDOTTE... TRENTON... TEMPERANCE...
TAYLOR... ROMULUS... PETERSBURG...
OTTAWA LAKE... MONROE... MAYBEE...
LUNA PIER... LAMBERTVILLE... IDA...
GROSSE ILE... FLAT ROCK... DUNDEE...
DEARBORN... CARLETON... CANTON...
BELLEVILLE...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 4208 8377 4209 8354 4232 8354 4234 8298
4229 8309 4224 8313 4209 8313 4206 8323
4203 8316 4200 8317 4201 8320 4192 8326
4193 8331 4188 8333 4186 8339 4180 8341
4180 8344 4174 8342 4173 8376
TIME...MOT...LOC 2147Z 262DEG 25KT 4205 8364
HAIL...0.75IN
WIND...60MPH
$$
SF/JVC3 follow-up statements
623
WWUS53 KDTX 192209
SVSDTX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
609 PM EDT TUE AUG 19 2014
MIC115-163-192245-
/O.CON.KDTX.SV.W.0073.000000T0000Z-140819T2245Z/
MONROE MI-WAYNE MI-
609 PM EDT TUE AUG 19 2014
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHERN WAYNE
AND MONROE COUNTIES UNTIL 645 PM EDT...
AT 607 PM EDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM DEARBORN TO CARLETON TO OTTAWA LAKE...AND MOVING EAST
AT 30 MPH.
HAZARD...60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.
SEVERE THUNDERSTORMS WILL BE NEAR...
WALTZ AND IDA AROUND 615 PM EDT.
ALLEN PARK AND TAYLOR AROUND 620 PM EDT.
WOODHAVEN AND SOUTHGATE AROUND 625 PM EDT.
WYANDOTTE AND TRENTON AROUND 630 PM EDT.
NEWPORT AND GIBRALTER AROUND 635 PM EDT.
LUNA PIER AND GROSSE ILE AROUND 640 PM EDT.
THE WARNING INCLUDES AREAS SURROUNDING THESE LOCATIONS...
WYANDOTTE... TRENTON... TEMPERANCE...
TAYLOR... ROMULUS... PETERSBURG...
OTTAWA LAKE... MONROE... MAYBEE...
LUNA PIER... LAMBERTVILLE... IDA...
GROSSE ILE... FLAT ROCK... DUNDEE...
DOWNTOWN DETROIT... DEARBORN... CARLETON...
CANTON... BELLEVILLE...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
TORRENTIAL RAINFALL IS OCCURRING WITH THESE STORMS...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS!
&&
LAT...LON 4208 8377 4209 8354 4232 8354 4234 8298
4229 8309 4224 8313 4209 8313 4206 8323
4203 8316 4200 8317 4201 8320 4192 8326
4193 8331 4188 8333 4186 8339 4180 8341
4180 8344 4174 8342 4173 8376
TIME...MOT...LOC 2209Z 262DEG 25KT 4233 8327 4206 8344
4179 8374
HAIL...<.75IN
WIND...60MPH
$$
SF/JVC534
WWUS53 KDTX 192231
SVSDTX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
631 PM EDT TUE AUG 19 2014
MIC163-192241-
/O.CAN.KDTX.SV.W.0073.000000T0000Z-140819T2245Z/
WAYNE MI-
631 PM EDT TUE AUG 19 2014
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN WAYNE COUNTY IS
CANCELLED...
THE LINE OF STORMS WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE
WARNED AREA.
LAT...LON 4173 8369 4196 8345 4209 8330 4204 8321
4203 8316 4200 8317 4201 8320 4196 8325
4192 8326 4193 8331 4188 8333 4185 8340
4180 8341 4180 8344 4174 8342
TIME...MOT...LOC 2231Z 262DEG 25KT 4235 8306 4208 8324
4181 8354
$$
MIC115-192245-
/O.CON.KDTX.SV.W.0073.000000T0000Z-140819T2245Z/
MONROE MI-
631 PM EDT TUE AUG 19 2014
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR EASTERN MONROE
COUNTY UNTIL 645 PM EDT...
AT 629 PM EDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM DOWNTOWN DETROIT TO FLAT ROCK TO TEMPERANCE...AND
MOVING EAST AT 30 MPH.
HAZARD...60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.
SEVERE THUNDERSTORMS WILL BE NEAR...
TOLEDO BEACH AND BOLLES HARBOR AROUND 640 PM EDT.
THE WARNING INCLUDES AREAS SURROUNDING THESE LOCATIONS...
TEMPERANCE... MONROE... LUNA PIER...
LAMBERTVILLE...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
TORRENTIAL RAINFALL IS OCCURRING WITH THESE STORMS...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS!
&&
LAT...LON 4173 8369 4196 8345 4209 8330 4204 8321
4203 8316 4200 8317 4201 8320 4196 8325
4192 8326 4193 8331 4188 8333 4185 8340
4180 8341 4180 8344 4174 8342
TIME...MOT...LOC 2231Z 262DEG 25KT 4235 8306 4208 8324
4181 8354
HAIL...<.75IN
WIND...60MPH
$$
SF/JVC320
WWUS53 KDTX 192236
SVSDTX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
636 PM EDT TUE AUG 19 2014
MIC115-192246-
/O.EXP.KDTX.SV.W.0073.000000T0000Z-140819T2245Z/
MONROE MI-
636 PM EDT TUE AUG 19 2014
...THE SEVERE THUNDERSTORM WARNING FOR EASTERN MONROE COUNTY WILL
EXPIRE AT 645 PM EDT...
THE LINE OF STORMS WHICH PROMPTED THE WARNING HAS WEAKENED AND MOVED
OUT OF THE WARNED AREA.
ADDITIONAL STRONG THUNDERSTORMS ARE STILL POSSIBLE...AND A SEVERE
THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 9 PM.
LAT...LON 4173 8369 4196 8345 4209 8330 4204 8321
4203 8316 4200 8317 4201 8320 4196 8325
4192 8326 4193 8331 4188 8333 4185 8340
4180 8341 4180 8344 4174 8342
TIME...MOT...LOC 2236Z 264DEG 30KT 4233 8292 4206 8311
4179 8341
$$
SF/JVCWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Detroit, MI wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 19, 3:18 PM EDT, 2 hours 28 minutes earlier.
Area forecast discussion, Aug 19, 3:18 PM EDT, 2 hours 28 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
318 PM EDT TUE AUG 19 2014
.SHORT TERM...
WITH MLCAPES APPROACHING 2000 J/KG OVER PARTS OF THE CWA NOW THAT
THE BOUNDARY LAYER HAS RECOVERED FROM MORNING CONVECTION...EXPECT
WIDESPREAD SHOWERS AND THUNDERSTORMS TO OVERSPREAD SOUTHEAST
MICHIGAN DURING THE REST OF THE AFTERNOON INTO THIS EVENING. THIS
ACTIVITY WILL SHIFT SOUTHEAST WITH TIME AS AN APPROACHING COLD
FRONT SHIFTS INTO THE REGION.
GIVEN THE DEGREE OF INSTABILITY...AND MODEST DEEP LAYER SHEAR IN
THE NEIGHBORHOOD OF 25-30 KNOTS...SOME OF THESE STORMS WILL MOST
LIKELY BECOME SEVERE. THE BOUNDARY LAYER WILL BE WELL MIXED AS
STORMS MOVE INTO THE AREA...SO DAMAGING WIND GUSTS WILL BE
POSSIBLE WITH THE STRONGEST STORMS.
HEAVY RAINFALL BE A BIGGER CONCERN AS PRECIPITABLE WATER
INCREASES TO 1.75-2.00 INCHES WITHIN BEST PLUME OF DEEP MOISTURE
FUNNELING NORTHEAST INTO AREA IN ADVANCE OF APPROACHING COLD
FRONT/UPPER TROUGH AXIS. AS ADDITIONAL CONVECTION RIDES NORTHEAST
INTO AREA WITH APPROACHING DISTURBANCE OVER NORTHWEST
INDIANA...THE COVERAGE OF HEAVY RAINFALL WILL INCREASE AND FOCUS
GENERALLY SOUTH OF I 69...AND ESPECIALLY BETWEEN THE M 59 AND I 94
CORRIDORS.
A SEVERE THUNDERSTORM WATCH WILL CONTINUE FROM THE M 59 COUNTIES
SOUTHWARD WITH A FLASH FLOOD WATCH CENTERED ON THE METRO DETROIT
AREA AS RUNOFF IN THE URBAN AREAS IS ENHANCED. A BULK OF THIS
ACTIVITY WILL SHIFT SOUTH AND EAST OF THE AREA THIS EVENING...BUT
LINGERING SCATTERED SHOWERS OR A FEW STORMS WILL REMAIN POSSIBLE.
&&
.LONG TERM...
THE AREA ACTUALLY TRANSITIONS INTO A MORE SUMMERLIKE PATTERN LATE
THIS WEEK INTO THE WEEKEND AS THE AN UPPER RIDGE EXPANDS INTO THE
EASTERN CONUS. THIS RIDGE ACTUALLY PERSISTS INTO EARLY NEXT WEEK
BEFORE SETTLING SOUTHEAST. THIS PATTERN WILL BRING AN EXTENDED
PERIOD OF WARMER WEATHER WITH TEMPERATURES WELL INTO THE 80S FROM
LATE THIS WEEK ON THROUGH THE REMAINDER OF THE LONG TERM FORECAST
PERIOD. IN FACT...90 DEGREE READINGS WILL BE POSSIBLE AT TIMES.
THIS BUILDING HEAT AND HUMIDITY WILL ALSO BRING PERIODIC SHOWERS
AND THUNDERSTORMS...PARTICULARLY DURING THE COURSE OF THIS WEEK AS
THE TRANSITION IN THE UPPER LEVEL PATTERN OCCURS AND SHORTWAVE
DISTURBANCES RIDE ALONG THE NORTH AND NORTHEAST EDGE OF THIS
FEATURE AS IT EXPANDS INTO THE GREAT LAKES.
&&
.MARINE...
SHOWERS AND THUNDERSTORMS WILL EXPAND OVER THE AREA INTO THIS
EVENING AS LOW PRESSURE PUSHES A COLD FRONT INTO THE REGION. THIS
LOW WILL SLOWLY WOBBLE THROUGH THE AREA THROUGH THE MIDDLE OF THE
WEEK AND MAINTAIN PERIODS OF SHOWERS AND THUNDERSTORMS.
IN GENERAL...HOWEVER...WIND AND WAVE CONDITIONS...OUTSIDE OF
THUNDERSTORMS...WILL REMAIN IN CHECK THIS WEEK AS UPPER RIDING
BUILDS INTO THE AREA.
&&
.AVIATION...ISSUED 133 PM EDT TUE AUG 19 2014
//DISCUSSION...
ONGOING DEVELOPING THUNDERSTORM COMPLEX OVER WEST MICHIGAN
STRETCHING SOUTHWEST INTO NORTHERN ILLINOIS WILL WILL SLOWLY ADVANCE
EAST ACROSS THE SOUTHEAST MICHIGAN TERMINAL THROUGH THE MID TO LATE
AFTERNOON HOURS. SOME MINOR ACTIVITY HAS BEEN AFFECTING MBS AND WILL
CONTINUE TO DO SO FOR THE FIRST COUPLE HOURS OF THE FORECAST WINDOW.
WINDS WILL GUST TOWARD 20KTS IN THE WARM SECTOR AHEAD OF THE LINE OF
STORMS. ENOUGH LOW-LEVEL MOISTURE WILL HAVE THE OPPORTUNITY TO BE
TRAPPED BENEATH THE NOCTURNAL INVERSION TONIGHT TO AT LEAST GET SOME
LIGHT FOG OVERNIGHT. MOISTURE WILL LIFT INTO A DIURNAL CLOUD FIELD
DURING THE DAYLIGHT HOURS ON WEDNESDAY.
FOR DTW...THUNDERSTORMS WILL SETTLE IN LATE THIS AFTERNOON AND
EVENING...MAINLY IN THE 22-01Z TIME PERIOD. EXPECTATIONS ARE FOR
GUSTS TOWARD 20KTS FROM THE WEST WITH THE LINE AS IT PINCHES IN ON
THE TERMINAL. LIGHT FOG SHOULD DEVELOP OVERNIGHT.
//DTW THRESHOLD THREATS...
* MEDIUM CONFIDENCE OF CEILINGS AOB 5000 FT PERIODICALLY THROUGH
WEDNESDAY MORNING.
* HIGH CONFIDENCE IN THUNDERSTORMS THIS AFTERNOON AND THIS
EVENING...MEDIUM CONFIDENCE IN TIMING.
&&
.DTX WATCHES/WARNINGS/ADVISORIES...
MI...FLASH FLOOD WATCH...MIZ069-MIZ070-MIZ075-MIZ076...UNTIL 10 PM
TUESDAY.
LAKE HURON...NONE.
LAKE ST CLAIR...NONE.
MI WATERS OF LAKE ERIE...NONE.
&&
SHORT TERM...DG
LONG TERM....DG
MARINE.......DG
AVIATION.....MANN
YOU CAN OBTAIN YOUR LATEST NATIONAL WEATHER SERVICE FORECASTS ONLINE
AT WWW.WEATHER.GOV/DETROIT (ALL LOWER CASE).Hazardous weather outlook, Aug 19, 3:36 PM EDT, 2 hours 10 minutes before
HAZARDOUS WEATHER OUTLOOK...CORRECTED STORM MOTION NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI 336 PM EDT TUE AUG 19 2014 MIZ047>049-053>055-060>063-068>070-075-076-082-083-200815- MIDLAND-BAY-HURON-SAGINAW-TUSCOLA-SANILAC-SHIAWASSEE-GENESEE- LAPEER-ST. CLAIR-LIVINGSTON-OAKLAND-MACOMB-WASHTENAW-WAYNE- LENAWEE-MONROE- 336 PM EDT TUE AUG 19 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST MICHIGAN. .DAY ONE...THIS AFTERNOON AND TONIGHT A SEVERE THUNDERSTORM WATCH IS IN EFFECT UNTIL 9 PM FROM ROUGHLY I 69 SOUTH WITH A FLASH FLOOD WATCH ALSO IN EFFECT CENTERED ON THE METRO DETROIT AREA. THUNDERSTORMS ARE LIKELY THIS AFTERNOON AS A COLD FRONT ENCROACHES ON SOUTHEAST MICHIGAN. SOME OF THESE THUNDERSTORMS MAY BECOME SEVERE AND PRODUCE DAMAGING WIND GUSTS TO 60 MPH AND HAIL OF ONE INCH IN DIAMETER. HEAVY RAINFALL IS ALSO EXPECTED WITH LOCALIZED FLOODING A DISTINCT POSSIBILITY IN LOW LYING AND POORLY DRAINED AREAS. STORMS WILL LINGER INTO EARLY THIS EVENING BEFORE SHIFTING EAST OVERNIGHT WITH THE PASSAGE OF THE COLD FRONT. STORM MOTION WILL BE FROM WEST TO EAST AT 30 MPH. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THE POTENTIAL FOR THUNDERSTORMS EXISTS WEDNESDAY THROUGH MONDAY AS A SLOW MOVING LOW PRESSURE SYSTEM TRACKS THROUGH THE REGION AND UNSTABLE AIR BLANKETS SOUTHEASTERN MICHIGAN. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION HAS OCCURRED. LCZ422-423-460-LEZ444-LHZ361>363-421-422-441>443-462>464-200815- ST. CLAIR RIVER-DETROIT RIVER-LAKE ST. CLAIR- MICHIGAN WATERS OF LAKE ERIE FROM DETROIT RIVER TO NORTH CAPE MI- LAKE HURON FROM 5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LT BEYOND 5 NM OFF SHORE- LAKE HURON FROM PRESQUE ISLE LIGHT TO STURGEON POINT MI BEYOND 5NM OFF SHORE- LAKE HURON FROM STURGEON POINT TO ALABASTER MI BEYOND 5NM OFF SHORE- OUTER SAGINAW BAY SW OF ALABASTER TO PORT AUSTIN MI TO INNER SAGINAW BAY-INNER SAGINAW BAY SW OF POINT AU GRES TO BAY PORT MI- PORT AUSTIN TO HARBOR BEACH MI-HARBOR BEACH TO PORT SANILAC MI- PORT SANILAC TO PORT HURON MI- LAKE HURON FROM PORT AUSTIN TO HARBOR BEACH BEYOND 5NM OFF SHORE- LAKE HURON FROM HARBOR BEACH TO PORT SANILAC BEYOND 5NM OFF SHORE- LAKE HURON FROM PORT SANILAC TO PORT HURON BEYOND 5NM OFF SHORE- 336 PM EDT TUE AUG 19 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE ERIE... LAKE HURON AND LAKE ST CLAIR. .DAY ONE...THIS AFTERNOON AND TONIGHT A SEVERE THUNDERSTORM WATCH IS IN EFFECT UNTIL 9 PM FROM LAKE ST CLAIR SOUTHWARD. THUNDERSTORMS ARE LIKELY THIS AFTERNOON AS A COLD FRONT ENCROACHES ON SOUTHEAST MICHIGAN. SOME OF THESE THUNDERSTORMS MAY BECOME SEVERE AND PRODUCE DAMAGING WIND GUSTS TO 50 KNOTS AND HAIL OF ONE INCH IN DIAMETER. HEAVY RAINFALL IS ALSO EXPECTED WITH LOCALIZED FLOODING A DISTINCT POSSIBILITY IN LOW LYING AND POORLY DRAINED AREAS. STORMS WILL LINGER INTO EARLY THIS EVENING BEFORE SHIFTING EAST OVERNIGHT WITH THE PASSAGE OF THE COLD FRONT. STORM MOTION WILL BE FROM WEST TO EAST AT 20 KNOTS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THE POTENTIAL FOR THUNDERSTORMS EXISTS WEDNESDAY THROUGH MONDAY AS A SLOW MOVING LOW PRESSURE SYSTEM TRACKS THROUGH THE REGION AND UNSTABLE AIR BLANKETS SOUTHEASTERN MICHIGAN. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION HAS OCCURRED. DG YOU CAN OBTAIN YOUR LATEST NATIONAL WEATHER SERVICE FORECASTS ONLINE AT WWW.WEATHER.GOV/DETROIT (ALL LOWER CASE).
In the hours before
Local storm report, Aug 19, 4:25 PM EDT, 1 hour 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
425 PM EDT TUE AUG 19 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0417 PM HEAVY RAIN 4 SSE CLIO 43.12N 83.69W
08/19/2014 U0.00 INCH GENESEE MI TRAINED SPOTTER
MINOR STREET FLOODING N.SAGINAW STREET AND MT. MORRIS RD.
&&
DELLIOTTSpecial weather statement, Aug 19, 4:26 PM EDT, 1 hour 20 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI 426 PM EDT TUE AUG 19 2014 MIZ068-192130- LIVINGSTON- 426 PM EDT TUE AUG 19 2014 ...SIGNIFICANT WEATHER ADVISORY... AT 424 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 8 MILES SOUTHWEST OF FOWLERVILLE...MOVING EAST AT 35 MPH. PEA SIZE HAIL...WINDS UP TO 50 MPH...FREQUENT CLOUD TO GROUND LIGHTNING...BRIEF HEAVY DOWNPOURS...ARE POSSIBLE WITH THIS STORM. * THE THUNDERSTORM WILL BE NEAR... FOWLERVILLE BY 435 PM EDT... HOWELL BY 445 PM EDT... OAK GROVE BY 450 PM EDT... HARTLAND BY 500 PM EDT... GUSTY WINDS MAY CAUSE SMALL BRANCHES TO BE BLOWN DOWN...AND LOOSE OBJECTS TO BLOW AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED. SF/JVC
Special weather statement, Aug 19, 4:33 PM EDT, 1 hour 13 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI 433 PM EDT TUE AUG 19 2014 MIZ069-192130- OAKLAND- 433 PM EDT TUE AUG 19 2014 ...SIGNIFICANT WEATHER ADVISORY... AT 428 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 8 MILES SOUTHWEST OF HOLLY...MOVING EAST AT 30 MPH. PEA SIZE HAIL...WINDS UP TO 50 MPH...FREQUENT CLOUD TO GROUND LIGHTNING...BRIEF HEAVY DOWNPOURS...ARE POSSIBLE WITH THIS STORM. * THE THUNDERSTORM WILL BE NEAR... HOLLY BY 440 PM EDT... CLARKSTON BY 455 PM EDT... ORTONVILLE BY 500 PM EDT... OXFORD BY 515 PM EDT... GUSTY WINDS MAY CAUSE SMALL BRANCHES TO BE BLOWN DOWN...AND LOOSE OBJECTS TO BLOW AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED. SF/JVC
Special weather statement, Aug 19, 4:43 PM EDT, 1 hour 3 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI 443 PM EDT TUE AUG 19 2014 MIZ054-055-192145- SANILAC-TUSCOLA- 443 PM EDT TUE AUG 19 2014 ...SIGNIFICANT WEATHER ADVISORY... AT 441 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM BROWN CITY TO VASSAR...MOVING NORTHEAST AT 25 MPH. PEA SIZE HAIL...WINDS GREATER THAN 40 MPH...FREQUENT CLOUD TO GROUND LIGHTNING...BRIEF HEAVY DOWNPOURS...ARE POSSIBLE WITH THESE STORMS. * THUNDERSTORMS WILL BE NEAR... MARLETTE BY 450 PM EDT... PECK AND QUANICASSEE BY 455 PM EDT... FAIRGROVE BY 500 PM EDT... KINGSTON BY 505 PM EDT... AKRON AND CARO BY 510 PM EDT... APPLEGATE AND SANDUSKY BY 520 PM EDT... UNIONVILLE AND CARSONVILLE BY 525 PM EDT... GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THESE STORMS HAVE PASSED. SF/JVC
Local storm report, Aug 19, 4:48 PM EDT, 58 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
448 PM EDT TUE AUG 19 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0417 PM HEAVY RAIN 4 SSE CLIO 43.12N 83.69W
08/19/2014 E0.75 INCH GENESEE MI TRAINED SPOTTER
MINOR STREET FLOODING N.SAGINAW STREET AND MT. MORRIS RD.
RAINFALL AMOUNT RADAR ESTIMATED FOR A 1 HOUR PERIOD.
&&
DELLIOTTSpecial weather statement, Aug 19, 4:56 PM EDT, 50 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI 456 PM EDT TUE AUG 19 2014 MIZ075-076-082-083-192200- LENAWEE-MONROE-WASHTENAW-WAYNE- 456 PM EDT TUE AUG 19 2014 ...SIGNIFICANT WEATHER ADVISORY... AT 454 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 8 MILES NORTHWEST OF CHELSEA TO 16 MILES WEST OF MORENCI...MOVING EAST AT 30 MPH. PEA SIZE HAIL...WINDS UP TO 50 MPH...FREQUENT CLOUD TO GROUND LIGHTNING...BRIEF HEAVY DOWNPOURS...ARE POSSIBLE WITH THESE STORMS. * THUNDERSTORMS WILL BE NEAR... ONSTED AND CHELSEA BY 510 PM EDT... CLAYTON BY 515 PM EDT... MANCHESTER BY 520 PM EDT... MORENCI AND DEXTER BY 525 PM EDT... CLINTON AND ADRIAN BY 530 PM EDT... TECUMSEH BY 535 PM EDT... SALINE AND ANN ARBOR BY 545 PM EDT... GUSTY WINDS MAY CAUSE SMALL BRANCHES TO BE BLOWN DOWN...AND LOOSE OBJECTS TO BLOW AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THESE STORMS HAVE PASSED. SF/JVC
The office that day
Everything else NWS Detroit, MI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 19, 9:36 AM EDT | Special Weather Statement | DTX | Bay, Midland, Saginaw | 54 min |
| Aug 19, 9:40 AM EDT | Special Weather Statement | DTX | Bay, Midland, Saginaw | 50 min |
| Aug 19, 9:55 AM EDT | Special Weather Statement | DTX | Genesee | 65 min |
| Aug 19, 10:10 AM EDT | Special Weather Statement | DTX | Washtenaw | 65 min |
| Aug 19, 12:31 PM EDT | Special Weather Statement | DTX | Bay, Midland, Saginaw, Tuscola | 59 min |
| Aug 19, 2:33 PM EDT | Flash Flood Watch | DTX | Macomb, Oakland, Washtenaw, Wayne | 5 hr |
| Aug 19, 3:33 PM EDT | Severe Thunderstorm Warning | DTX | Shiawassee | 57 min |
| Aug 19, 3:50 PM EDT | Severe Thunderstorm Warning | DTX | Genesee, Lapeer | 51 min |
| Aug 19, 5:06 PM EDT | Severe Thunderstorm Warning | DTX | Lenawee, Washtenaw | 69 min |
| Aug 19, 5:45 PM EDT | Special Marine Warning | DTX | 2 hr | |
| Aug 19, 5:55 PM EDT | Areal Flood Advisory | DTX | Wayne | 3 hr |
| Aug 19, 6:11 PM EDT | Special Marine Warning | DTX | 64 min | |
| Aug 19, 6:17 PM EDT | Severe Thunderstorm Warning | DTX | Macomb, Saint Clair | 58 min |
Nearby
Severe Thunderstorm Warnings in Michigan, 2014Every severe thunderstorm warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.